An extended online retreat in the PZI Digital Temple with John Tarrant & FriendsJune 22 - 27, 2021Entering the Blue Cliff Record
Master Koans and Masterpieces for Transformation
The Blue Cliff Record is the first and greatest of the koan collections, a book of wonders assembled the way autumn piles leaves; it has predicaments and impossible tasks, snatches of poetry and haunting wisdom, gratuitous insults and precipitous journeys. It has tea ladies who were secret masters offering turning words along with tea and cake; we will also meet dragons.
The Record was the culmination of the culture, a cathedral and a vessel of transformation. It was intended as a guide for those who needed to consider the deepest matters and live a practical life at the same time.
This retreat is a gift from the original Chinese teachings and at the same time a gate through which you can pass and have confidence in your own life and your place in the mystery of things.
We’ll be working from the translation by John Tarrant and Joan Sutherland. John has spent many years with this great work.
John Tarrant & Friends—PZI Teachers: Allison Atwill, Tess Beasley, Sarah BenderJon Joseph, David Parks, Michelle Riddle & David WeinsteinHeads of Practice will be Jan Brogan & Chris Gaffney Our Summer Sesshin:
This extended 6-day & 5-night gathering begins
June 22nd, Tuesday at 4:30 PM PDT, and completes on
June 27th, Sunday eve at 6:00 PM PDT.
*Registration has closed as of June 18th - late registrations, contact Jan Black.*
Where: In the PZI Digital Temple
Fees: PZI Members: $525 & Non-Members: $595
PZI members - if you want to attend and are in need, please don't hesitate to request financial aid through a PZI Scholarship. Contact our registrar, Jan Black.
Dear PZI Friends —.
We come together across oceans and continents with PZI members, teachers, musicians, and those new to PZI. We can discover things together which we could not discover alone. There's a scholarship fund for PZI members who want to attend and need financial assistance. If you're not a member, we invite you to join us today! You can read more about this below, and then get in touch with our registrar.
Thank you for all you have offered to PZI during these last many months, and these last many decades. It's nice to have each other as we find our way.
—Board President Tess Beasley Sensei & Director John Tarrant Roshi,
& All of us at PZI
The Zendo altar will be lit, and the temple will be held—with meditation periods from 6:00 AM EDT to 9:00 PM PDT, and morning rituals beginning each day at 6:30 AM PDT. Dharma talks will be offered twice daily, and a panoply of teachers will offer dokusan interviews (individual meetings with a teacher) each day, too. We've designed the schedule to both hold us together as an extended community in one vessel, and to also offer flexibility so a range of time zones can participate comfortably.
Sometimes the thing to do is to turn the light inward and go to the source. It's going to be quite the event—a gateway into what is marvelous in your life. We are in a moment of deepening together, of feeling the gravity of our time and discovering the light that is always working inside us.
*Registration officially closes June 18th at noon PDT. This is so we can arrange all details for your attendance and personal meetings with teachers. Late registration? Contact Jan Black.*
Janfblack@comcast.net is our registrar.
Tuesday June 22nd
4:30-6:30 PM — Welcome, evening meditation & dharma talk
BREAK: 1-Hour 6:30-7:30 PM — West Coast dinner
OPEN SIT: 7:30-9:00 PM — with head of practice (HOP)
Wednesday - Sunday June 23-27th
OPEN SIT: 3:00-5:00 AM — with HOP
BREAK: 1-hour — Breakfast for East Coast 5:00-6:00 AM
6:00-7:30 AM — Morning tea, meditation & welcome rituals
BREAK: 2-Hour — West Coast breakfast, East Coast snack or lunch 7:30-9:30 AM
9:30-11:30 AM — Morning meditation & dharma talk
BREAK: 1.5-Hour — West Coast lunch 11:30 AM-1:00 PM
1:00-3:30 PM — Sutras, afternoon meditation & teacher interviews (dokusan)
BREAK: 1.5-Hour — East Coast dinner 3:30-5:00 PM
5:00-6:30 PM — Evening meditation & dharma talk
BREAK: 1-Hour — West Coast dinner 6:30-7:30 PM
OPEN SIT: 7:30-9:00 PM — with HOP
Note: Sunday June 27th ends at 6:00pm PDT
Registration Details & PZI Scholarship:
*Registration closes on June 18th at noon PDT.
This is an important deadline to allow ample time for mailing of all registration materials & dokusan meeting scheduling.
PZI members - we recognize that some people are experiencing great challenges in these times. If you want to attend and are in need, please don't hesitate to request financial aid through a PZI Member Scholarship, for a reduced fee that you can comfortably pay. Not a member? Become one. Contact our registrar, Jan Black.
Adding Donations and Dana
Thank you for being a part of us, and for your ongoing support and participation in PZI Zen Online. Looking forward to seeing you in the Digital Temple!
For questions about the registration form, contact email@example.com